Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 88, NWS Wilmington, OH

April 27, 20114 counties in Kentucky; 6 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Apr 27, 2011, 9:24 AM EDT for 4 counties in Kentucky; 6 counties in Ohio. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 9:24 AM EDT (13:24 UTC)
Expired
Apr 27, 2011, 10:15 AM EDT
In force
51 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Clermont County, OH, Clinton County, OH, Highland County, OH, Warren County, OH

The radar

The Cincinnati radar (KILN), 58 km from the middle of the area, began a volume at 13:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 9:26 AM EDTTSTM WND DMG4 Nne Williamsburg, OHTWO TREES FELL ON POWER LINES ON BURDSALL RD. TIME ESTIMATED.
Apr 27, 9:38 AM EDTTSTM WND DMG4 S Blanchester, OHTREE FELL INTO A HOUSE ON WOODVILLE RD. TIME ESTIMATED.
Apr 27, 9:43 AM EDTTSTM WND DMGFayetteville, OHSTORAGE SHED BLOWN OVER ON US 50. TIME ESTIMATED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 1.4 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 279 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 470 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
279 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
470 m²/s²
0-3 km storm-relative helicity
503 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

107 
WUUS51 KILN 271324
SVRILN
KYC023-135-161-201-OHC001-015-025-027-071-165-271415-
/O.NEW.KILN.SV.W.0088.110427T1324Z-110427T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
924 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LEWIS COUNTY IN NORTHEAST KENTUCKY...
  EASTERN BRACKEN COUNTY IN NORTHERN KENTUCKY...
  NORTHERN MASON COUNTY IN NORTHERN KENTUCKY...
  ROBERTSON COUNTY IN NORTHERN KENTUCKY...
  WESTERN ADAMS COUNTY IN SOUTHWEST OHIO...
  BROWN COUNTY IN SOUTHWEST OHIO...
  EASTERN CLERMONT COUNTY IN SOUTHWEST OHIO...
  CLINTON COUNTY IN SOUTHWEST OHIO...
  HIGHLAND COUNTY IN SOUTHWEST OHIO...
  SOUTHEASTERN WARREN COUNTY IN SOUTHWEST OHIO...

* UNTIL 1015 AM EDT.

* AT 921 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM OWENSVILLE TO FELICITY TO WOOLCUTT...
  MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  AUGUSTA...
  WILLIAMSBURG...
  GEORGETOWN...
  MOUNT ORAB...
  BLANCHESTER...
  FAYETTEVILLE...
  WASHINGTON...
  RIPLEY...

IN ADDITION...GOSHEN...CHATHAM...AA HIGHWAY AT STATE ROUTE 19...
STONEWALL...SARDIS...FEESBURG...NEWTONSVILLE AND ABIGAIL ARE NEAR THE
PATH OF THESE SEVERE THUNDERSTORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3849 8411 3881 8409 3927 8423 3952 8364
      3908 8347 3863 8348
TIME...MOT...LOC 1323Z 246DEG 33KT 3917 8416 3883 8404
          3860 8406

$$


BINAU
4 follow-up statements
315 
WWUS51 KILN 271340
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
940 AM EDT WED APR 27 2011

KYC023-135-161-201-OHC001-015-025-027-071-165-271415-
/O.CON.KILN.SV.W.0088.000000T0000Z-110427T1415Z/
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
CLINTON OH-WARREN OH-CLERMONT OH-HIGHLAND OH-
940 AM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR HIGHLAND...NORTHEASTERN CLERMONT...SOUTHEASTERN WARREN...
CLINTON...BROWN...WESTERN ADAMS...EASTERN BRACKEN...ROBERTSON...
NORTHERN MASON AND NORTHWESTERN LEWIS COUNTIES...

AT 934 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM BLANCHESTER TO GEROGETOWN TO 
BROOKSVILLE...MOVING NORTHEAST AT 50 MPH.

LOCATIONS IMPACTED INCLUDE...
BLANCHESTER...FAYETTEVILLE...ST. MARTIN...SARDINIA...WASHINGTON...
MAYSVILLE...RIPLEY...ABERDEEN...LYNCHBURG...MANCHESTER...NEW VIENNA
AND HILLSBORO.

IN ADDITION...STONEY POINT...CHASETOWN...LOWELL...MINERVA...
MURPHYSVILLE...DOVER...WESTBORO AND BUFORD ARE NEAR THE PATH OF THESE
STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS
APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM
WINDOWS.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3889 8401 3931 8414 3952 8364 3908 8347
      3864 8348 3851 8403
TIME...MOT...LOC 1339Z 224DEG 46KT 3936 8401 3895 8388
          3860 8397

$$


BINAU
023 
WWUS51 KILN 271349
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
949 AM EDT WED APR 27 2011

OHC025-165-271359-
/O.CAN.KILN.SV.W.0088.000000T0000Z-110427T1415Z/
WARREN OH-CLERMONT OH-
949 AM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLERMONT AND
SOUTHEASTERN WARREN COUNTIES HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3903 8388 3938 8396 3952 8364 3908 8347
      3864 8348 3853 8398
TIME...MOT...LOC 1349Z 224DEG 46KT 3942 8387 3911 8378
          3857 8390

$$

KYC023-135-161-201-OHC001-015-027-071-271415-
/O.CON.KILN.SV.W.0088.000000T0000Z-110427T1415Z/
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-ADAMS OH-BROWN OH-
CLINTON OH-HIGHLAND OH-
949 AM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR HIGHLAND...CLINTON...EASTERN BROWN...WESTERN ADAMS...EXTREME
NORTHEASTERN BRACKEN...ROBERTSON...NORTHERN MASON AND NORTHWESTERN
LEWIS COUNTIES...

AT 947 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM CUBA TO BUFORD TO LOWELL...MOVING
NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
LYNCHBURG...RIPLEY...WASHINGTON...MAYSVILLE...NEW VIENNA...
ABERDEEN...HILLSBORO...WINCHESTER...SABINA...MANCHESTER...WEST UNION
AND SEAMAN.

IN ADDITION...TUCKAHOE...SOUTH RIPLEY...MURPHYSVILLE...
MARTINSVILLE...MORRISVILLE...BURTONVILLE...MOWRYSTOWN AND
RUSSELLVILLE ARE NEAR THE PATH OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3903 8388 3938 8396 3952 8364 3908 8347
      3864 8348 3853 8398
TIME...MOT...LOC 1349Z 224DEG 46KT 3942 8387 3911 8378
          3857 8390

$$


BINAU
682 
WWUS51 KILN 271402
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1002 AM EDT WED APR 27 2011

KYC023-271412-
/O.CAN.KILN.SV.W.0088.000000T0000Z-110427T1415Z/
BRACKEN KY-
1002 AM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHEASTERN BRACKEN
COUNTY HAS BEEN CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3857 8381 3904 8378 3942 8384 3952 8364
      3908 8347 3864 8348
TIME...MOT...LOC 1402Z 224DEG 46KT 3949 8369 3909 8363
          3871 8376

$$

KYC135-161-OHC001-015-027-071-271415-
/O.CON.KILN.SV.W.0088.000000T0000Z-110427T1415Z/
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-CLINTON OH-HIGHLAND OH-
1002 AM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR CENTRAL HIGHLAND...EASTERN CLINTON...SOUTHEASTERN BROWN...WESTERN
ADAMS...CENTRAL MASON AND NORTHWESTERN LEWIS COUNTIES...

AT 1000 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MELVIN TO NEAR HILLSBORO TO 
ABERDEEN...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
HILLSBORO...WINCHESTER...SABINA...MANCHESTER...BELFAST...WEST UNION
AND SEAMAN.

IN ADDITION...REESVILLE...BRADYSVILLE...DECATUR...TRINITY...
SAMANTHA...HIGHLAND...BERRYSVILLE AND BENTONVILLE ARE NEAR THE PATH
OF THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. ALTHOUGH
ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY
TO MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3857 8381 3904 8378 3942 8384 3952 8364
      3908 8347 3864 8348
TIME...MOT...LOC 1402Z 224DEG 46KT 3949 8369 3909 8363
          3871 8376

$$


BINAU
421 
WWUS51 KILN 271417
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1017 AM EDT WED APR 27 2011

KYC135-161-OHC001-015-027-071-271427-
/O.EXP.KILN.SV.W.0088.000000T0000Z-110427T1415Z/
LEWIS KY-MASON KY-ADAMS OH-BROWN OH-CLINTON OH-HIGHLAND OH-
1017 AM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HIGHLAND...
SOUTHEASTERN CLINTON...SOUTHEASTERN BROWN...WESTERN ADAMS...CENTRAL
MASON AND NORTHWESTERN LEWIS COUNTIES HAS EXPIRED...

THE THUNDERSTORMS HAVE WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

GUSTY WINDS ARE STILL POSSIBLE WITH THESE STORMS.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 3857 8381 3904 8378 3942 8384 3952 8364
      3908 8347 3864 8348
TIME...MOT...LOC 1402Z 224DEG 46KT 3949 8368 3909 8362
          3871 8376

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:19 AM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 27, 7:19 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
719 AM EDT WED APR 27 2011

.SYNOPSIS...
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS MORNING ACROSS
THE OHIO VALLEY AS A STRONG SHORTWAVE TROUGH MOVES NORTHEASTWARD
ACROSS THE PLAINS. THE MAIN TROUGH WILL TRACK NORTHEAST LATER
TODAY AND WILL INTERACT WITH A WARM MOIST AIR MASS EAST OF THE
MISSISSIPPI. THIS WILL ENHANCE THUNDERSTORM ACTIVITY ACROSS OUR
AREA ONCE AGAIN TONIGHT WITH POSSIBLE SEVERE WEATHER. A COLD
FRONT WILL FOLLOW THURSDAY WITH BLUSTERY CONDITIONS. A WARMING
TREND WILL OCCUR WITH FAIR WEATHER FRIDAY AND SATURDAY. ANOTHER
COLD FRONT IS EXPECTED BY SUNDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A LARGE COMPLEX OF SHOWERS AND THUNDERSTORMS IS MAKING ITS WAY
INTO THE WESTERN PORTIONS OF THE FORECAST AREA AT THIS HOUR. THIS
ACTIVITY WILL SLOWLY SPREAD EASTWARD INITIALLY...BEFORE OVERTAKING
THE REMAINDER OF THE FORECAST AREA AFTER SUNRISE AS AN EMBEDDED
SQUALL LINE APPROACHES FROM CENTRAL KENTUCKY. WIDESPREAD HEAVY
RAIN WITH ISOLATED SEVERE WEATHER ASSOCIATED WITH WINDS AND HAIL
ARE POSSIBLE THROUGH THE MORNING HOURS.

THIS COMPLEX WILL LIFT NORTHEASTWARD BY LATE MORNING LEAVING THE
FORECAST AREA IN A BREAK FROM HEAVY PRECIPITATION THROUGH THE
AFTERNOON...BEFORE ANOTHER ROUND OF CONVECTIVE WEATHER APPROACHES
LATER TONIGHT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
A SECOND WAVE WILL MOVE NORTHEASTWARD OUT OF THE PLAINS LATER
THIS AFTERNOON. WITH THIS FEATURE...A STRONG LOW LEVEL JET COMBINED
WITH AMPLE MOISTURE WILL AID THE DEVELOPMENT OF ANOTHER LARGE
CONVECTIVE COMPLEX OVER THE MISSISSIPPI VALLEY LATE THIS AFTERNOON.
THIS COMPLEX WILL MOVE NORTHEASTWARD TOWARD THE OHIO VALLEY
TONIGHT AND WILL BRING WITH IT STRONG TO SEVERE THUNDERSTORMS. THE
MAIN THREAT APPEARS TO BE FLASH FLOODING WITH SOME DAMAGING WINDS
AND LARGE HAIL POSSIBLE.

A COLD FRONT WILL SWEEP ACROSS THE OHIO VALLEY THURSDAY MORNING IN
THE WAKE OF THE THUNDERSTORM COMPLEX. THIS WILL BRING AN END TO
THE HEAVY RAIN AND SEVERE WEATHER THREAT ACROSS THE AREA. CAA
WILL USHER IN BELOW NORMAL TEMPERATURES WITH BREEZY CONDITIONS
THURSDAY...WITH WRAP AROUND SHOWERS FROM THE LOW PRESSURE SYSTEM
MAINLY ACROSS CENTRAL AND NORTHERN IN/OH THURSDAY IN TO THURSDAY
NIGHT. HIGH TEMPERATURES THURSDAY WILL ONLY BE SLIGHTLY HIGHER
THAN WEDNESDAY NIGHTS LOWS DUE TO THE CAA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
WRAP AROUND SHOWER ACTIVITY WILL TAPER OFF THURSDAY NIGHT. HIGH
PRESSURE WILL WORK INTO THE FA FOR FRIDAY INTO SATURDAY. A FRONTAL
BOUNDARY WILL APPROACH THE AREA SATURDAY NIGHT AND REMAIN IN THE
VICINITY OF THE FA UNTIL LATE SUNDAY TO EARLY MONDAY MONDAY WHEN
A COLD FRONT PUSHES THROUGH THE AREA. HIGH PRESSURE WILL RETURN TO
THE AREA FOR MONDAY NIGHT INTO TUESDAY.

&&

.AVIATION /11Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS AND THUNDERSTORMS ARE CONTINUING TO PIVOT UP ACROSS
WESTERN PORTIONS OF FA. THIS IS ASSOCIATED WITH A SURFACE LOW
CURRENTLY OVER SOUTHWEST INDIANA. AS THIS LOW LIFTS UP INTO THE
LOWER GREAT LAKES THROUGH EARLY AFTERNOON...WE MAY END UP WITH A
BIT OF A LULL IN THE PCPN ACROSS OUR AREA. HOWEVER...A SECONDARY
LOW WILL LIFT QUICKLY NORTHEAST INTO THE MID OHIO VALLEY THROUGH
THIS EVENING. AHEAD OF THIS...SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO SPREAD BACK INTO THE AREA LATE THIS AFTERNOON INTO
THIS EVENING. HAVE GENERALLY KEPT CIGS/VSBYS VFR THROUGH THIS
EVENING BUT MVFR TO POSSIBLY IFR CONDITIONS WILL BE POSSIBLE WITH
THE STRONGER STORMS. OTHER CONCERN TODAY WILL BE WINDS AS A STRONG
LOW LEVEL JET WILL BE OVERHEAD. SOME OF THESE WINDS WILL LIKELY
MIX DOWN TO THE SURFACE WITH SOUTHERLY WIND GUSTS IN THE 30 TO
POSSIBLY 40 KNOT RANGE POSSIBLE LATER THIS MORNING INTO THIS
AFTERNOON.

OUTLOOK...THUNDERSTORMS POSSIBLE SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ026-034-035-
     042>046-051>056-060>065-070>074-077>082-088.
KY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ089>100.
IN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR INZ050-058-059-066-
     073>075-080.

&&

SYNOPSIS...LATTO
NEAR TERM...LATTO
SHORT TERM...LATTO
LONG TERM...NOVAK
AVIATION...JGL
Hazardous weather outlook, Apr 27, 4:38 AM EDT, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
438 AM EDT WED APR 27 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-280845-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
438 AM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM LIFTING NORTHEAST TOWARD THE GREAT LAKES
WILL BRING A STRONG COLD FRONT THROUGH THE OHIO VALLEY LATE
TONIGHT NIGHT. AHEAD OF THIS FRONT...STRONG TO SEVERE
THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED
TORNADOES ARE POSSIBLE...ESPECIALLY LATE THIS AFTERNOON AND EVENING.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY.

In the hours before

Special weather statement, Apr 27, 7:15 AM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
715 AM EDT WED APR 27 2011

INZ050-058-059-066-074-075-KYZ091-OHZ034-042-060-070-077-271215-
UNION IN-OHIO IN-FRANKLIN IN-DEARBORN IN-FAYETTE IN-WAYNE IN-BOONE KY-
BUTLER OH-DARKE OH-HAMILTON OH-MERCER OH-PREBLE OH-
715 AM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN PREBLE...
SOUTHWESTERN MERCER...WESTERN HAMILTON...WESTERN DARKE...WESTERN
BUTLER...BOONE...WAYNE...EASTERN FAYETTE...EASTERN DEARBORN...EASTERN
FRANKLIN...OHIO AND UNION COUNTIES THROUGH 815 AM EDT...

AT 714 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM INTERSTATE 70 AT EXIT 145 TO RISING SUN...MOVING NORTH
AT 35 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...LIBERTY...GREENDALE...
BRIGHT...HIDDEN VALLEY...FOUNTAIN CITY...RICHMOND...HARRISON...WEST
COLLEGE CORNER...CLEVES...NEW PARIS...OXFORD AND ROSS.

ALSO...BELLEVIEW...BILLINGSVILLE...WILLIAMSBURG...ECONOMY...MOUNT
CARMEL...SALEM...ROCKDALE AND WEST HARRISON ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4001 8514 4001 8482 4039 8481 4045 8476
      3928 8456 3890 8485 3890 8488 4000 8515
Special weather statement, Apr 27, 8:17 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
817 AM EDT WED APR 27 2011

INZ074-075-080-KYZ090>093-095-096-OHZ051-060>062-070-071-077-078-
271300-
SWITZERLAND IN-OHIO IN-DEARBORN IN-KENTON KY-PENDLETON KY-BOONE KY-
CAMPBELL KY-GALLATIN KY-GRANT KY-BUTLER OH-GREENE OH-HAMILTON OH-
MIAMI OH-MONTGOMERY OH-PREBLE OH-WARREN OH-CLERMONT OH-
817 AM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN CLERMONT...
WESTERN WARREN...SOUTHEASTERN PREBLE...MONTGOMERY...SOUTHWESTERN
MIAMI...HAMILTON...EXTREME NORTHWESTERN GREENE...BUTLER...
NORTHEASTERN GRANT...NORTHEASTERN GALLATIN...CAMPBELL...BOONE...
PENDLETON...KENTON...NORTHEASTERN DEARBORN...OHIO AND EASTERN
SWITZERLAND COUNTIES THROUGH 900 AM EDT...

AT 813 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM MCGONIGLE TO PATRIOT...MOVING NORTHEAST AT 75 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CRITTENDEN...CLEVES...
FALMOUTH...WALTON...CAMDEN...BUTLER...UNION...ROSS...OAKBROOK...
BURLINGTON...FLORENCE AND INDEPENDENCE.

ALSO...LAYHIGH...HUESTON WOODS STATE PARK...VERONA...GENE SNYDER
AIRPORT...GARDNERSVILLE...BIG BONE...SOMERVILLE AND BRACHT ARE NEAR
THE PATH OF THIS LINE OF STRONG THUNDERSTORMS.

WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 3855 8445 3866 8450 3878 8465 3881 8492
      3953 8479 3995 8439 3989 8411 3980 8408
      3862 8426
Local storm report, Apr 27, 8:59 AM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
859 AM EDT WED APR 27 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 AM     TSTM WND GST     WILLIAMSTOWN            38.64N 84.56W
04/27/2011  E65 MPH          GRANT              KY   TRAINED SPOTTER

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 12:44 AM EDTSpecial Weather StatementILNCarroll46 min
Apr 27, 1:29 AM EDTSpecial Weather StatementILNBoone46 min
Apr 27, 3:17 AM EDTAreal Flood AdvisoryILNCarroll, Gallatin, Owen3 hr
Apr 27, 4:04 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Kenton3 hr
Apr 27, 6:24 AM EDTSevere Thunderstorm WarningILNCarroll, Gallatin, Owen36 min
Apr 27, 6:32 AM EDTTornado WarningILNCarroll, Gallatin28 min
Apr 27, 6:52 AM EDTAreal Flood AdvisoryILNBoone, Carroll, Gallatin, Owen3 hr
Apr 27, 8:05 AM EDTTornado WarningILNCarroll, Gallatin, Grant, Owen25 min
Apr 27, 8:17 AM EDTSpecial Weather StatementILNBoone, Campbell, Kenton, Pendleton43 min
Apr 27, 8:23 AM EDTAreal Flood AdvisoryILNBoone, Campbell, Gallatin, Grant, Kenton, Owen and 1 more3 hr
Apr 27, 8:30 AM EDTTornado WarningILNBoone, Campbell, Grant, Kenton, Pendleton30 min
Apr 27, 9:00 AM EDTSevere Thunderstorm WarningILNBracken, Campbell, Kenton, Pendleton, Robertson45 min
Apr 27, 10:11 AM EDTAreal Flood AdvisoryILNBracken, Mason, Robertson3 hr
Apr 27, 10:28 AM EDTSpecial Weather StatementILNLewis62 min
Apr 27, 7:15 PM EDTSpecial Weather StatementILNLewis60 min
Apr 27, 7:38 PM EDTAreal Flood AdvisoryILNLewis, Mason6 hr
Apr 27, 7:53 PM EDTSpecial Weather StatementILNBracken, Mason, Robertson52 min
Apr 27, 3:23 AM EDTSpecial Weather StatementILNDarke37 min
Apr 27, 3:38 AM EDTAreal Flood AdvisoryILNDarke, Preble3 hr
Apr 27, 4:46 AM EDTAreal Flood AdvisoryILNAuglaize, Miami, Montgomery, Shelby3 hr
Apr 27, 7:15 AM EDTSpecial Weather StatementILNPreble60 min
Apr 27, 9:30 AM EDTSpecial Weather StatementILNChampaign, Clark, Greene, Hardin, Logan, Miami and 3 more60 min
Apr 27, 9:49 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Clinton, Fayette, Greene, Logan and 6 more41 min
Apr 27, 9:52 AM EDTTornado WarningILNClark23 min
Apr 27, 10:10 AM EDTSevere Thunderstorm WarningILNClinton, Fayette, Highland, Pickaway, Ross50 min
Apr 27, 10:14 AM EDTSevere Thunderstorm WarningILNChampaign, Clark, Fayette, Greene, Logan, Madison and 1 more30 min
Apr 27, 10:53 AM EDTSpecial Weather StatementILNDelaware, Franklin, Union52 min
Apr 27, 11:01 AM EDTSpecial Weather StatementILNFairfield, Pickaway, Ross29 min
Apr 27, 11:05 AM EDTSevere Thunderstorm WarningILNFranklin, Pickaway25 min
Apr 27, 11:12 AM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Pickaway, Ross48 min
Apr 27, 11:27 AM EDTRiver Flood AdvisoryILNHamilton10 hr
Apr 27, 11:29 AM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Licking31 min
Apr 27, 12:04 PM EDTSpecial Weather StatementILNLicking41 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.